Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 65, NWS Key West, FL

December 7, 2020

NWS Key West, FL issued this small craft advisory at Dec 7, 2020, 4:21 AM EST. It took effect at Dec 7, 2020, 4:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2020, 4:21 AM EST (09:21 UTC)
In effect from
Dec 7, 2020, 4:00 PM EST
Expired
Dec 8, 2020, 11:00 AM EST
In force
19 hr
Issued by
NWS Key West, FL

The text

As transmitted.

418 
WHUS72 KKEY 070921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
421 AM EST Mon Dec 7 2020

GMZ033-034-071600-
/O.NEW.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
421 AM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds increasing to near 20 kt during the
  afternoon hours. Seas building to 5 to 8 feet tonight.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ042>044-052>055-072>075-071600-
/O.CON.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 AM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest winds near 20 kt through mid morning.

* WHERE...Straits of Florida and Hawk Channel.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
5 follow-up statements
191 
WHUS72 KKEY 071318
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
818 AM EST Mon Dec 7 2020

GMZ042>044-052>055-072>075-071430-
/O.CAN.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
818 AM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

The southwest winds near 20 knots along the Reef and across the
Straits of Florida have relaxed as the squall line pushed through.
Small Craft Advisory conditions are expected to return this
evening. 

$$

GMZ033-034-072145-
/O.CON.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
818 AM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds increasing to near 20 knots during the 
  afternoon hours. Seas building to 5 to 8 feet tonight.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
588 
WHUS72 KKEY 072008
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
308 PM EST Mon Dec 7 2020

GMZ031-032-035-042>044-052>055-072>075-080415-
/O.EXA.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
308 PM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds increasing to 20 to 25 knots across the
  coastal waters of the Florida Keys late this afternoon and
  evening. Seas building to 7 to 8 feet across the Straits of 
  Florida and portions of the Gulf waters west of the Marquesas.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and the 
  nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033-034-080415-
/O.CON.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
308 PM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...Northwest winds will increase to 20 to 25 knots across
  the deeper waters of the southeastern Gulf of Mexico. Seas
  building to 7 to 8 feet.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
571 
WHUS72 KKEY 080341
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1041 PM EST Mon Dec 7 2020

GMZ031>035-042>044-052>055-072>075-081000-
/O.CON.KKEY.SC.Y.0065.000000T0000Z-201208T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1041 PM EST Mon Dec 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds increasing to 20 to 25 knots across the
  coastal waters of the Florida Keys. Seas 7 to 8 feet across the
  Straits of Florida and portions of the Gulf waters west of the 
  Marquesas.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and the 
  nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
563 
WHUS72 KKEY 080915
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
415 AM EST Tue Dec 8 2020

GMZ031>035-042>044-052>055-072>075-081600-
/O.EXT.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
415 AM EST Tue Dec 8 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds around 20 knots with gusts up to 25 knots
  this morning, decreasing to near 15 knots. Seas 5 to 8 feet,
  subsiding to 4 to 7 feet.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and the 
  nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
864 
WHUS72 KKEY 081610
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1110 AM EST Tue Dec 8 2020

GMZ034-052>055-072>075-082200-
/O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/
/O.NEW.KKEY.SC.Y.0066.201208T1610Z-201208T2200Z/
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1110 AM EST Tue Dec 8 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds around 20 knots with gusts up to 25 knots, 
  decreasing to near 15 knots. Seas 5 to 8 feet, subsiding to 4 to
  7 feet.

* WHERE...Straits of Florida, and Gulf of Mexico including Dry 
  Tortugas and Rebecca Shoal Channel.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ031>033-035-042>044-081715-
/O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
1110 AM EST Tue Dec 8 2020


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 4:17 AM EST, 4 minutes earlier.

Area forecast discussion, Dec 7, 4:17 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Key West FL
417 AM EST Mon Dec 7 2020

.DISCUSSION...
Showers and thunderstorms have proliferated along a stalled
frontal boundary across South Florida and the waters of the
southeast Gulf of Mexico during the night, but the Keys and
surrounding waters have seen only scattered showers thus far.
Surface analysis shows a low pressure area sliding eastward
along the stalled front. SSW winds have increased across the Keys
during the night in response to this low, with temperatures
holding in the mid 70s and dewpoints creeping up into the lower
70s. Aloft, water vapor imagery reveals a deep full latitude
trough digging over the eastern CONUS, as a shortwave races
eastward through the Gulf. The 06Z Key West sounding showed a
significant increase in lower/mid level SW/W flow since the
previous 00Z sounding, along with increasing instability.

The main weather concern continues to be in the near-term, with
strong to marginally severe thunderstorms remaining possible
across the Keys into this morning. We have sufficient instability
present, along with 0-6 km bulk shear of 40+ kt as measured on the
06Z sounding, and modestly veering flow with height, to support a
conditional wind and/or tornado threat with any discrete storms
that are able to develop during the next few hours, ahead of the
approaching squall line over the SE Gulf. CAM guidance and
satellite trends indicate that the main line of showers and storms
will pass through the Keys during the early to mid morning hours,
between 6 AM and 10 AM, and embedded strong to marginally severe
storms will be possible within the line as well. The threat for
strong storms will end by midday as the surface low moves out over
the Atlantic and pulls a pre-frontal trough the Keys, with just
widely scattered showers expected this afternoon ahead of the
approaching cold front.

The cold front will move through the Keys this evening, bringing a
blast of northerly winds and a much cooler/drier airmass into the
area. Temps by Tuesday morning should range from the upper 50s in
the Upper Keys to the lower/mid 60s in the Lower Keys. We will
then see an extended period of cool and dry weather, with highs
only in the mid 60s to near 70 and lows in the 50s from Tuesday
through Thursday. Tuesday night and Wednesday night should see the
coldest readings of the season so far, and will likely see Key
West drop below 60 degrees for the first time since February 3.

A gradual warming trend will follow for the end of the work week
and the weekend, with temps returning to near normal levels.
Longer range guidance continues to show another cold front moving
through the Keys by Sunday evening.

&&

.MARINE...
SSW winds have increased sharply across the Keys waters during the
last few hours, with observing sites along the reef reporting wind
speeds of 20 to 25 knots, while Smith Shoal Light has been running
just below 20 knots. These winds are due to surface low pressure
moving across the far SE Gulf of Mexico. A Small Craft Advisory
was issued around midnight for the Straits and Hawk Channel, and
this will remain posted into the morning hours. There remains the
potential for strong thunderstorms to impact the Keys waters
during the predawn through mid morning hours, with localized wind
gusts of 40 knots or greater, and possibly a few waterspouts.

Winds should turn to the W/NW and temporarily decrease across our
area later this morning into the afternoon, as the storms exit to
the east of the waters. Winds will then become NNW and increase
again as the cold front moves in, starting late this afternoon in
the offshore Gulf waters. The strong NNW winds will then spread
across the rest of the Keys waters during the evening, and Small
Craft Advisories will likely be needed for all waters at that
time. Northerly breezes will gradually diminish Tuesday through
Wednesday night, eventually veering to the northeast to east
Thursday through Friday.

&&

.AVIATION...
Significantly changing weather will occur at the island terminals
over the next 24 hours with a period of storminess this morning
(07/9-14z) the most immediate concern. Thunderstorms may bring
temporary IFR/MVFR conditions to the terminals during that
timeframe. Gusty southwest winds will quickly become northwest and
lull mid-morning to mid-day, then surge again this afternoon with a
northerly component of crosswinds becoming an issue at the
terminals. NW-N winds will gradually slacken late tonight.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075.

&&

Public/Marine/Fire...Jacobson
Aviation/Nowcasts....WLC/SDR
Data Acquisition.....KR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 6, 4:28 AM EST, 23 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
428 AM EST Sun Dec 6 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EST Sun Dec 6 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Dense fog will reduce visibility to less than one nautical mile
at times early this morning across Florida Bay and the nearshore
Gulf waters. Otherwise, no hazardous weather is expected for
today.

Tonight, scattered thunderstorms are expected across the Florida
Keys and surrounding coastal waters, with a few of the storms
potentially becoming strong to marginally severe. The primary
hazards will be wind gusts in excess of 50 mph, heavy rainfall,
and frequent cloud to surface lightning strikes. In addition, an
isolated tornado cannot be ruled out.

A Small Craft Advisory may be required for portions of the Keys
coastal waters for late tonight, as low pressure moves across the
southeastern Gulf of Mexico and South Florida.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered thunderstorms may continue across the area into Monday
morning, with a few of the storms potentially becoming strong to
marginally severe. The primary hazards will be wind gusts in
excess of 50 mph, heavy rainfall, and frequent cloud to surface
lightning strikes. In addition, an isolated tornado cannot be
ruled out.

A Small Craft Advisory may be required for portions of the Keys
coastal waters Monday morning. A Small Craft Advisory will likely
be required for most or all of the Keys coastal waters after the
front moves through from Monday night into Tuesday.

For Tuesday night through Saturday, no hazardous weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 12:01 AM ESTSmall Craft AdvisoryKEY8 hr
Dec 7, 3:56 AM ESTSpecial Marine WarningKEY49 min
Dec 7, 4:45 AM ESTSpecial Marine WarningKEY45 min
Dec 7, 5:26 AM ESTSpecial Marine WarningKEY49 min
Dec 7, 6:15 AM ESTSpecial Marine WarningKEY45 min
Dec 7, 6:56 AM ESTSpecial Marine WarningKEY27 min
Dec 7, 9:31 AM ESTSpecial Marine WarningKEY59 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.